Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 196, NWS Greenville-Spartanburg, SC
NWS Greenville-Spartanburg, SC issued this severe thunderstorm warning at Sep 10, 1997, 5:22 PM EDT for Habersham County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 1997, 5:22 PM EDT (21:22 UTC)
- Expired
- Sep 10, 1997, 5:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Greenville-Spartanburg, SC
- Area
- Whole counties
County Habersham County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGSP 102122 RRA SVRGSP GAC137-102145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREENVILLE SPARTANBURG SC 522 PM EDT WED SEP 10 1997 THE NATIONAL WEATHER SERVICE IN GREENVILLE SPARTANBURG HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST GEORGIA ...HABERSHAM COUNTY AT 520 PM WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTHEAST OF CLARKESVILLE...LIKELY PRODUCING LARGE HAIL. THE STORM DRIFTING SLOWLY EAST AND WILL AFFECT EASTERN PORTIONS OF HABERSHAM COUNTY THROUGH 545 PM. PEOPLE IN THE PATH OF THIS STORM SHOULD BE ALERT FOR LARGE HAIL AND DAMAGING WINDS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN OCCUR WITH ANY THUNDERSTORM. MOYER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Greenville-Spartanburg, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:23 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Sep 10, 2:23 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREENVILLE-SPARTANBURG SC
223 PM EDT WED SEP 10 1997
CAE/RAH/FFC: MAY SEE SOME CLEARING TOMORROW AFTERNOON...OTHERWISE
POP TRENDS LOOK GOOD.
UPPER JET ENHANCING STG TSTMS PROPAGATING NORTHEASTWARD IN DEEPER
MOISTURE ALONG SOUTHEAST FRINGES OF CWA ATTM...WITH ISOLATED DAYTIME
HTG ACTIVITY ELSEWHERE. COLD FRONT STILL MAKING SOME EASTWARD
PROGRESS...NOW PUSHING INTO ERN TENN. FNT SHOULD CONTINUE TO SLOW
AS IT HEADS TOWARDS THE MTNS...GETTING MORE INTO THE INFLUENCE OF
SOUTHERLY STEERING CURRENTS.
ETA/NGM T/H X-SXNS SHOW DECENT DPVA & OMEGA FROM LATE THIS AFTERNOON
INTO THIS EVENING WITH DEEP RH BEING CUT OFF AFTER 06Z. STG VORT
MAX ROUNDS BASE OF TROUGH BY 12Z THU & THEN NORTHEAST OF THE FA
BY MIDDAY. NGM STILL SLOWEST IN IMPROVING CONDS FOR THU...HANGING
ONTO SOME LOWER-LVL RH THROUGH THURSDAY ALTHOUGH INCREASING WESTERLY
COMPONENT SHOULD ALLOW FOR SUN TO RETURN BY LATER IN THE DAY.
FOR FRIDAY...EASTERN TROUGH BEGINNING TO LIFT OUT SOME AS MOST OF
THE DEEPER RH REMAINS NEAR THE COAST. LOBE OF VORTICITY PROGGED
TO ROTATE THRU DURING THE DAY...BUT RH SHOULD BE LIMITED. GOING
FCSTS OF DRY CONDS FOR FRIDAY SHOULD REMAIN INTACT.
GSP 67/80/62/82 5420
AVL 62/75/57/78 5400
CLT 68/80/64/82 5530
CSHIn the hours before
Local storm report, Sep 10, 2:48 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREENVILLE SPARTANBURG SC
249 PM EDT WED SEP 10 1997
TIME (EDT) .....CITY LOCATION....... ST ...EVENT/REMARKS...
.....COUNTY LOCATION.....
234 PM MONROE NC WIND DAMAGE
09/10/97 UNION POWER LINES DOWN. REPORTED
BY COUNTY 911
JZLocal storm report, Sep 10, 2:49 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREENVILLE SPARTANBURG SC
249 PM EDT WED SEP 10 1997
TIME (EDT) .....CITY LOCATION....... ST ...EVENT/REMARKS...
.....COUNTY LOCATION.....
234 PM MONROE NC WIND DAMAGE
09/10/97 UNION POWER LINES DOWN. REPORTED
BY COUNTY 911
JZNearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.